Results in Mathematics

, Volume 72, Issue 1–2, pp 47–69 | Cite as

Hyperbolic Type Distances in Starlike Domains



We study the growth of hyperbolic type distances in starlike domains. We derive estimates for various hyperbolic type distances and consider the asymptotic sharpness of the estimates.


Hyperbolic type distance starlike domain 

Mathematics Subject Classification

30F45 51M10 30C65 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Anderson, G.D., Vamanamurthy, M.K., Vuorinen, M.: Sharp distortion theorems for quasiconformal mappings. Trans. Am. Math. Soc. 305(1), 95–111 (1988)MathSciNetCrossRefMATHGoogle Scholar
  2. 2.
    Barbilian, D.: Einordnung von Lobayschewskys Massenbestimmung in einer gewissen allgemeinen Metrik der Jordansche Bereiche. Casopsis Mathematiky a Fysiky 64, 182–183 (1934–1935)Google Scholar
  3. 3.
    Beardon, A.F.: The Apollonian Metric of a Domain in \({\mathbb{R}^{n}}\). Quasiconformal Mappings and Analysis (Ann Arbor, MI, 1995), 91–108. Springer, New York (1998)Google Scholar
  4. 4.
    Beardon, A.F., Minda, D.: The Hyperbolic Metric and Geometric Function Theory. Quasiconformal Mappings and their Applications, pp. 9–56. New Delhi, Narosa (2007)MATHGoogle Scholar
  5. 5.
    Chen, J., Hariri, P., Klén, R., Vuorinen, M.: Lipschitz conditions, triangular ratio metric, and quasiconformal mappings. Ann. Acad. Sci. Fenn. Math. 40(2), 683–709 (2015)MathSciNetCrossRefMATHGoogle Scholar
  6. 6.
    Gehring, F.W., Osgood, B.G.: Uniform domains and the quasihyperbolic metric. J. Anal. Math. 36(1979), 50–74 (1980)MathSciNetMATHGoogle Scholar
  7. 7.
    Gehring, F.W., Palka, B.P.: Quasiconformally homogeneous domains. J. Anal. Math. 30, 172–199 (1976)MathSciNetCrossRefMATHGoogle Scholar
  8. 8.
    Hariri, P., Klén, R., Vuorinen, M.: Local convexity properties of the triangular ratio metric balls. preprint 2015. arXiv:1511.05673
  9. 9.
    Hästö, P.A.: A new weighted metric: the relative metric I. J. Math. Anal. Appl. 274(1), 38–58 (2002)MathSciNetCrossRefMATHGoogle Scholar
  10. 10.
    Ibragimov, Z.: The Cassinian metric of a domain in \(\overline{\mathbb{R}^{n}}\). Uzbek. Mat. Zh 1, 53–67 (2009)Google Scholar
  11. 11.
    Klén, R.: Local convexity properties of quasihyperbolic balls in punctured space. J. Math. Anal. Appl. 342(1), 192–201 (2008)MathSciNetCrossRefMATHGoogle Scholar
  12. 12.
    Klén, R.: Local convexity properties of \(j\)-metric balls. Ann. Acad. Sci. Fenn. Math. 33(1), 281–293 (2008)MathSciNetMATHGoogle Scholar
  13. 13.
    Klén, R.: Local convexity properties of balls in Apollonian and Seittenranta’s metrics. Conform. Geom. Dyn. 17, 133–144 (2013)MathSciNetCrossRefMATHGoogle Scholar
  14. 14.
    Klén, R., Lindén, H., Vuorinen, M., Wang, G.: The visual angle metric and Möbius transformations. Comput. Methods Funct. Theory 14(2–3), 577–608 (2014)MathSciNetCrossRefMATHGoogle Scholar
  15. 15.
    Klén, R., Vuorinen, M., Zhang, X.: Quasihyperbolic metric and Möbius transformations. Proc. Am. Math. Soc. 142(1), 311–322 (2014)CrossRefMATHGoogle Scholar
  16. 16.
    Koskela, P., Nieminen, T.: Quasiconformal removability and the quasihyperbolic metric. Indiana Univ. Math. J. 54(1), 143–151 (2005)MathSciNetCrossRefMATHGoogle Scholar
  17. 17.
    Martin, G.J., Osgood, B.G.: The quasihyperbolic metric and the associated estimates on the hyperbolic metric. J. Anal. Math. 47, 37–53 (1986)MathSciNetCrossRefMATHGoogle Scholar
  18. 18.
    Seittenranta, P.: Möbius-invariant metrics. Math. Proc. Camb. Philos. Soc. 125(3), 511–533 (1999)MathSciNetCrossRefMATHGoogle Scholar
  19. 19.
    Väisälä, J.: Quasihyperbolic geometry of domains in Hilbert spaces. Ann. Acad. Sci. Fenn. Math. 32(2), 559–578 (2007)MathSciNetMATHGoogle Scholar
  20. 20.
    Vuorinen, M.: Conformal invariants and quasiregular mappings. J. Anal. Math. 45, 69–115 (1985)MathSciNetCrossRefMATHGoogle Scholar
  21. 21.
    Vuorinen, M., Zhang, X.: Distortion of quasiconformal mappings with identity boundary values. J. Lond. Math. Soc. (2) 90(3), 637–653 (2014)MathSciNetCrossRefMATHGoogle Scholar

Copyright information

© Springer International Publishing 2017

Authors and Affiliations

  1. 1.Department of Mathematics and StatisticsUniversity of TurkuTurkuFinland
  2. 2.Institute of Natural and Mathematical SciencesMassey UniversityAucklandNew Zealand

Personalised recommendations